Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 154, NWS Fort Worth, TX

May 10, 2021Delta County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 10, 2021, 12:18 PM CDT for Delta County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2021, 12:18 PM CDT (17:18 UTC)
Expired
May 10, 2021, 12:45 PM CDT
In force
27 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

County Delta County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 183 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 5.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 299 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
675 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
299 m²/s²
0-3 km storm-relative helicity
381 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted.

890 
WUUS54 KFWD 101718
SVRFWD
TXC119-101745-
/O.NEW.KFWD.SV.W.0154.210510T1718Z-210510T1745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
1218 PM CDT Mon May 10 2021

The National Weather Service in Fort Worth has issued a

* Severe Thunderstorm Warning for...
  Central Delta County in north central Texas...

* Until 1245 PM CDT.

* At 1218 PM CDT, a severe thunderstorm was located over Cooper, or
  16 miles northeast of Commerce, moving east at 30 mph.

  HAZARD...Ping pong ball size hail.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect 
           damage to roofs, siding, windows, and vehicles.

* Locations impacted include...
  Cooper and Cooper Lake Park Doctors Creek. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection get inside a sturdy structure and stay away from
windows.

&&

LAT...LON 3337 9545 3335 9550 3335 9553 3336 9554
      3335 9556 3336 9559 3331 9565 3330 9568
      3331 9570 3330 9576 3349 9573 3349 9570
      3347 9567 3348 9565 3337 9533
TIME...MOT...LOC 1718Z 291DEG 25KT 3339 9568 

HAIL...1.50IN
WIND...<50MPH
$$

05
2 follow-up statements
613 
WWUS54 KFWD 101729
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
1229 PM CDT Mon May 10 2021

TXC119-101745-
/O.CON.KFWD.SV.W.0154.000000T0000Z-210510T1745Z/
Delta TX-
1229 PM CDT Mon May 10 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR CENTRAL DELTA COUNTY...

At 1229 PM CDT, a severe thunderstorm was located near Cooper Lake
Park Doctors Creek, or 15 miles north of Sulphur Springs, moving east
at 35 mph.

HAZARD...Ping pong ball size hail.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect damage 
         to roofs, siding, windows, and vehicles.

Locations impacted include...
Cooper and Cooper Lake Park Doctors Creek. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection stay inside a sturdy structure and keep away from
windows.

&&

LAT...LON 3337 9545 3335 9550 3335 9553 3336 9554
      3335 9556 3336 9559 3331 9565 3330 9568
      3331 9570 3330 9576 3349 9573 3349 9570
      3347 9567 3348 9565 3337 9533
TIME...MOT...LOC 1729Z 285DEG 32KT 3336 9555 

HAIL...1.50IN
WIND...<50MPH
 
$$

05
063 
WWUS54 KFWD 101741
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
1241 PM CDT Mon May 10 2021

TXC119-101750-
/O.EXP.KFWD.SV.W.0154.000000T0000Z-210510T1745Z/
Delta TX-
1241 PM CDT Mon May 10 2021

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DELTA COUNTY WILL
EXPIRE AT 1245 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire. However small hail 
is still possible with another thunderstorm across far northern 
Delta County. This next storm will be monitored closely for any 
intensification and possible new warning. 

LAT...LON 3337 9545 3335 9550 3335 9553 3336 9554
      3335 9556 3336 9559 3331 9565 3330 9568
      3331 9570 3330 9576 3349 9573 3349 9570
      3347 9567 3348 9565 3337 9533
TIME...MOT...LOC 1740Z 291DEG 25KT 3334 9547 

$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 5:53 AM CDT, 6 hours 25 minutes earlier.

Area forecast discussion, May 10, 5:53 AM CDT, 6 hours 25 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
553 AM CDT Mon May 10 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
Update:

The short term forecast remains on track based on observations and
latest short term model guidance. I did nudged high temperatures
downward given the continues northeasterly surface winds and
widespread cloud cover expected to grip most of the region today.
The diurnal temperature range will not be very large today---unless
we get large breaks in the cloud shield---and it's probable that
temperatures may only climb a few degrees higher than what is
currently observed.

Bain

Previous Discussion:
/Through Tuesday Afternoon/

Convection has dwindled early this morning as our slow moving
front has sloshed toward the US HWY 79 corridor. Latest model
guidance and observational trends suggest that it'll continue to
slip southward through the pre-dawn hours and then exit the CWA
by at least 12 UTC. Winds atop the frontal surface have already
become southerly and this is evidenced by the increase in stratus
across our area over the last 1-2 hours. Lift is expected to
remain meager overnight and PoPs have been capped at around 20
percent. While I do not anticipate a widespread severe weather
threat, we'll have to keep an eye on updrafts that can accelerate
into the mid-troposphere as MUCAPEs south of I-20 are in excess
of 1500 J/kg, mid-level lapse rates are around 7-7.5 C/km and
0-6km bulk wind differences are in excess of 40 knots. This
equates to a favorable shear-instability parameter space capable
of large hail through Monday morning.

Sunrise Monday will feature increasing rain/storm chances from
west to east across the FA as a ribbon of stronger isentropic
upglide commences. This ribbon of ascent will shift to the east
with the greatest PoPs around the noontime hour being east of I-35
and north of I-30. I cannot rule out that there may be a brief
lull in precipitation from noon into the mid-afternoon hours with
just clouds and perhaps some patchy drizzle. Again, there will be
favorable kinematics and thermodynamics to support a large hail
risk if convection really takes off.

Tonight into Tuesday will feature renewed isentropic lift from the
Hill Country and PoPs between 40 and 60 percent have been retained
in the latest forecast cycle. At present time, it does appear that
the greatest overlap between moisture and isentropic lift will be
near and north of a Stephenville to Palestine line. Shear and
instability will favor a large hail risk with the most robust
convection, but there's still a large amount of uncertainty with
regard to the exact evolution of convective elements. By Tuesday
morning, I anticipate that we'll have our greatest chance for
widespread rainfall given the pronounced/deeper isentropic ascent.
The greatest rain chances will be west of I-35 initially with
rain/storm chances increase for the rest of the area through the
afternoon hours. Depending on just how much rain accumulates prior
to Tuesday afternoon, there could be the need for some flood
headlines. We will examine this closer this morning and today.

Bain

&&

.LONG TERM... /Issued 327 AM CDT Mon May 10 2021/
/Tuesday night through next Sunday/

By Tuesday night, most of the widespread precipitation will shift to
the southeast as the main area of mid-level ascent exits our
region. Lighter rain should continue through Wednesday due to weak
isentropic lift but plenty of moisture still in place. Coverage
will remain fairly scattered, with the greatest precip chances
(40-50%) across Central TX. Guidance suggest some elevated
instability that would at least support some thunder across our
region. While not everyone will see precipitation on Wednesday,
the cloudy skies will persist through most of the day keeping the
highs again in the mid to upper 60s.

Precipitation chances are expected to end Wednesday night and dry
weather will prevail the rest of the week. Temperatures will
slowly warm up as surface high pressure moves eastward.
Thursday's temps will still be on the cool side because of the
northerly component of the winds, with morning lows in the 50s and
highs in the 70s with lots of sunshine. Expect near normal
temperatures and breezy conditions by next weekend. We continue to
show a low chance for showers/storms for parts of the area next
weekend as a couple of disturbances move across the Southern
Plains. While most extended guidance places the next upper trough
across the western U.S. over the weekend, there's still some
expected uncertainty regarding its timing and progression.
Precipitation chances will continue to be adjusted over this week
as confidence increases.

Sanchez

&&

.AVIATION... /NEW/
/12 UTC TAF Cycle/

Concerns---Ceiling trends and convective potential.

MVFR has inundated all TAF sites and confidence is high that most
of the 12 UTC forecast period will see non-VFR cigs, but there
will likely be periods where conditions improve to VFR (this
afternoon) as well as times in which cigs will deteriorate and
fall into the IFR category (tonight). Cloud bases should lower
down to below 2,000 feet at Metroplex TAFs in the next 1-3 hours.
Lift will be episodic in nature through the entire TAF cycle
resulting in a risk for SHRA and/or TSRA. At present time, it
looks like the *best* lift will be after 00 UTC Tuesday and I've
relegated VCTS to this time period. As the lower levels continue
to saturate, prolonged IFR appears probable late this evening and
through the pre-dawn hours on Tuesday. Another opportunity for
VCTS presents itself mid-morning Tuesday and this has been
inserted in the extended D/FW TAF.

Bain

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    67  58  67  57  67 /  30  60  90  60  30
Waco                70  60  70  59  67 /  20  50  90  70  40
Paris               62  55  61  54  65 /  40  60  80  60  20
Denton              64  56  65  55  66 /  30  60  80  50  30
McKinney            65  56  64  55  66 /  30  60  80  60  30
Dallas              69  58  67  57  68 /  30  60  90  60  30
Terrell             67  57  65  56  66 /  30  60  90  70  30
Corsicana           69  59  70  58  67 /  20  60  90  70  40
Temple              72  61  73  59  67 /  30  50  90  70  50
Mineral Wells       65  56  66  55  65 /  20  60  80  50  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, May 10, 5:36 AM CDT, 6 hours 42 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Fort Worth TX
536 AM CDT Mon May 10 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111045-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
536 AM CDT Mon May 10 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.
There is a risk for isolated storms today across most of North and
Central Texas. While widespread severe weather is not expected at
this time, some of the stronger storms may produce hail. Brief heavy
rain may also result in minor flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Thunderstorm chances will continue through Wednesday. While the
severe weather threat will be low, heavy rainfall leading to flash
flooding will be possible across parts of Central Texas. Some rivers
may also experience minor flooding.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Bain

In the hours before

Local storm report, May 10, 10:29 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1029 AM CDT MON MAY 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0952 AM     HAIL             3 N SADLER              33.73N 96.85W
05/10/2021  U1.25 INCH       GRAYSON            TX   PUBLIC

            MPING REPORT OF HALF DOLLAR (1.25 IN.) SIZE
            HAIL NEAR SADLER.

&&

JH
Local storm report, May 10, 10:55 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1055 AM CDT MON MAY 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     HAIL             3 ESE DENISON           33.73N 96.51W
05/10/2021  E1.00 INCH       GRAYSON            TX   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED EAST/SOUTHEAST OF
            DENISON.

&&

JH
Special weather statement, May 10, 11:03 AM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1103 AM CDT Mon May 10 2021

TXZ094-105-101645-
Hunt TX-Fannin TX-
1103 AM CDT Mon May 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HUNT AND SOUTHEASTERN
FANNIN COUNTIES UNTIL 1145 AM CDT...

At 1103 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bailey, or 13 miles south of Bonham, moving east at 20 mph.

Nickel size hail will be possible with this storm.

 Locations impacted include...
Commerce, Leonard, Wolfe City, Celeste, Bailey, Ladonia and Pecan
Gap.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.

&&

LAT...LON 3344 9586 3322 9586 3331 9628 3352 9622
TIME...MOT...LOC 1603Z 279DEG 19KT 3339 9618

05
Local storm report, May 10, 11:29 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1129 AM CDT MON MAY 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1116 AM     HAIL             1 WSW BELLS             33.61N 96.43W
05/10/2021  E1.50 INCH       GRAYSON            TX   PUBLIC

            MPING REPORT OF PING PONG BALL SIZE HAIL IN
            BELL.

&&

JH
Local storm report, May 10, 11:44 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1144 AM CDT MON MAY 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     HAIL             1 WSW BELLS             33.61N 96.43W
05/10/2021  E1.25 INCH       GRAYSON            TX   PUBLIC

            MPING REPORT OF HALF DOLLAR SIZE HAIL NEAR
            BELLS.

&&

JH
Special weather statement, May 10, 12:05 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1205 PM CDT Mon May 10 2021

TXZ095-106-101745-
Lamar TX-Delta TX-
1205 PM CDT Mon May 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAMAR AND DELTA COUNTIES
UNTIL 1245 PM CDT...

At 1205 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Cooper, or 13 miles northeast of Commerce, moving
east at 40 mph.

Penny size hail will be possible with this storm.

 Locations impacted include...
Cooper, Deport, Cooper Lake Park Doctors Creek and Pecan Gap.

LAT...LON 3337 9532 3337 9545 3335 9550 3336 9559
      3331 9565 3330 9576 3327 9578 3327 9586
      3353 9585 3355 9531 3338 9531
TIME...MOT...LOC 1705Z 278DEG 34KT 3342 9580

05

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:40 PM CDTSevere Thunderstorm WarningFWDMills65 min
May 9, 8:45 PM CDTSpecial Weather StatementFWDComanche45 min
May 10, 9:08 AM CDTSpecial Weather StatementFWDCooke37 min
May 10, 9:18 AM CDTSevere Thunderstorm WarningFWDCooke, Grayson57 min
May 10, 10:08 AM CDTSevere Thunderstorm WarningFWDCollin, Fannin, Grayson, Hunt52 min
May 10, 10:45 AM CDTSevere Thunderstorm WarningFWDFannin, Grayson60 min
May 10, 11:00 AM CDTSevere Thunderstorm WarningFWDFannin, Grayson60 min
May 10, 11:03 AM CDTSpecial Weather StatementFWDFannin42 min
May 10, 11:14 AM CDTSevere Thunderstorm WarningFWDDelta, Hopkins, Hunt46 min
May 10, 11:57 AM CDTSevere Thunderstorm WarningFWDHopkins63 min
May 10, 12:05 PM CDTSpecial Weather StatementFWDDelta40 min
May 10, 3:51 PM CDTSpecial Weather StatementFWDFannin54 min
May 10, 5:16 PM CDTSpecial Weather StatementFWDErath44 min
May 10, 5:23 PM CDTSpecial Weather StatementFWDHood, Parker37 min
May 10, 5:26 PM CDTSevere Thunderstorm WarningFWDErath34 min
May 10, 5:34 PM CDTSevere Thunderstorm WarningFWDParker38 min
May 10, 6:03 PM CDTSevere Thunderstorm WarningFWDDenton, Wise27 min
May 10, 6:10 PM CDTSpecial Weather StatementFWDDenton, Johnson, Tarrant50 min
May 10, 6:21 PM CDTSevere Thunderstorm WarningFWDTarrant24 min
May 10, 6:24 PM CDTSevere Thunderstorm WarningFWDDenton50 min
May 10, 6:32 PM CDTSpecial Weather StatementFWDDallas28 min
May 10, 6:35 PM CDTSevere Thunderstorm WarningFWDEllis, Johnson27 min
May 10, 6:37 PM CDTSevere Thunderstorm WarningFWDCollin53 min
May 10, 6:45 PM CDTSevere Thunderstorm WarningFWDGrayson43 min
May 10, 6:49 PM CDTSpecial Weather StatementFWDTarrant26 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.